Contact No: +91-8826373757 | +91-8826859373 | 011-25052216
Email: rakesh.its@gmail.com | editor@innovativepublication.com

IP International Journal of Ocular Oncology and Oculoplasty


Self-Inflicted accidental chemical injury to eye


Full Text PDF Share on Facebook Share on Twitter


Author Details: Ankur Yadav, Vishal Katiyar, Komal D. Singh, Pawan Kumar Yadav, Vinita Singh

Volume : 3

Issue : 1

Online ISSN : 2581-5016

Print ISSN : 2581-5024

Article First Page : 43

Article End Page : 47


Abstract

Background: Cyanoacrylate has become popular choice as an adhesive for industrial, medical and household purposes. The widespread new packaging of this adhesive into single use unim resembling eye drop/unim have resulted in accidental injuries to eye following inadvertent ocular instillation.
Aim: To report common circumstances, presentation, management and change of pain score after treatment of a series of 10 cases of accidental cyanoacrylate induced ocular trauma.
Methods and Materials: A retrospective analysis of the computerised emergency medical records for cases of cyanoacrylate induced ocular injuries presenting at ophthalmology department, at a tertiary care centre in central India between 2015 to 2016, was done.
Results: 10 patients suffered an ocular trauma due to cyanoacrylate. Age ranged from 22 years to 38yrs (average age =30 years). 8/10 patients suffered ocular injury due to mistaken identity of the adhesive with the prescribed eye drops. 2/10 patients suffered injury due to spray while opening the adhesive packing. Isolated sticking of the eyelashes in 4/10 patients, associated chemical conjunctivitis in 5/10 and corneal abrasion in 2/10 patients. All the patients responded to the conservative management, with a marked change in the pain score post treatment.
Conclusion: Accidental instillation of cyanoacrylate adhesive is possible because of the appearance of the adhesive packing like that of eye drops/unim. Immediate medical aid will prevent ocular morbidity. We highlight the need for regulating non-pharmaceutical packaging.

Keywords:
Accidental, Cyanoacrylate, Eye drops